Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 17, 2010, 1:54 PM MST for Cochise County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2010, 1:54 PM MST (20:54 UTC)
- Expired
- Jul 17, 2010, 2:45 PM MST
- In force
- 51 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 83 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 9:15 AM MST, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 17, 9:15 AM MST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 915 AM MST SAT JUL 17 2010 .SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN JUST TO THE NORTH OF SOUTHERN ARIZONA OVER THE NEXT FEW DAYS. THIS WILL RESULT IN FAVORABLE EASTERLY FLOW FOR AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY. && .DISCUSSION...WE DON'T HAVE TO WORK THROUGH NEARLY AS MUCH DEBRIS CLOUD THIS MORNING COMPARED TO YESTERDAY MORNING. PLENTY OF SUNSHINE WILL ADD TO A MOIST AND UNSTABLE ATMOSPHERE. THE MORNING SOUNDING IS SIMILAR TO YESTERDAY EXCEPT ITS WETTER WITH A LITTLE BETTER SHEAR. AN EASY AND EARLY START FOR THE MOUNTAINS...PUSHING EASILY INTO EASTERN VALLEY LOCATIONS. A GOOD SCENARIO FOR OUTFLOW TO PUSH INTO LOWER DESERTS LATER AS WELL. BEST GUESS AT THIS POINT IS THE NEXT 18 HOURS WILL BE THE BUSIEST OF THE SEASON SO FAR. THE HIGH CENTER IS STILL PARKED A LITTLE TO CLOSE JUST TO OUR NORTH...SO MID LEVELS NOT QUITE AS COOL AS ONE MIGHT LIKE...AND THE FLOW IS STILL ON THE WEAKER SIDE. WILL HAVE TO WATCH FOR HEAVY RAIN AS A CONCERN AS WELL AS WET MICROBURSTS. THE HIGH SHIFTING EASTWARD NEXT WEEK WILL STILL KEEP US IN A RELATIVELY FAVORABLE SOUTHERLY FLOW AS MEXICO IS A BUSY PLACE UNTIL FURTHER NOTICE. SO...CHANCE OF SHOWERS AND THUNDERSTORMS TO CONTINUE BUT NOTHING TO POINT AT AS A PARTICULAR ENHANCEMENT EMBEDDED IN THE FLOW UPSTREAM AT THIS POINT. && .AVIATION...SCT TSRA/SHRA DEVELOPING. CLOUD DECKS MOSTLY 8-12K FT AGL THRU THE PERIOD...LOWER WITH RESTRICTIONS TO VISIBILITY UNDER STRONGER STORMS. SURFACE WIND THRU SUNDAY MORNING GENERALLY LESS THAN 10 KTS... ALTHOUGH WIND GUSTS APPROACHING 45 KTS VICINITY STRONGEST TSTMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SUFFICIENT DEEP MOISTURE FOR A DAILY CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 17, 10:20 AM MST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1020 AM MST SAT JUL 17 2010 AZZ019-029>035-181400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1020 AM MST SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE ATMOSPHERE IS IN PLACE ACROSS SOUTHEAST ARIZONA TODAY WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A WEAK DISTURBANCE IN SOUTHERN NEW MEXICO WILL CONTINUE TO TRACK WEST INTO THE SOUTHEAST CORNER OF THE STATE. THIS WILL RESULT IN A STRONGER FLOW IN THE LOWER TO MIDDLE LEVELS OF THE ATMOSPHERE...ALLOWING STORMS TO BECOME MORE ORGANIZED. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND LOCALIZED HEAVY RAINFALL. RAINFALL AMOUNTS NEAR THE STRONGEST STORMS MAY APPROACH ONE INCH...WHICH MAY PRODUCE LOCALIZED FLOODING PROBLEMS. THIS DISTURBANCE WILL NOT ONLY INCREASE THE COVERAGE OF STORMS LATE THIS AFTERNOON AND EVENING...BUT MAY ALLOW STORMS TO PERSIST INTO THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FAVORABLE FLOW PATTERN WILL CONTINUE SUNDAY. EXPECT ANOTHER DAY OF ELEVATED THUNDERSTORM CHANCES...WITH A FEW STRONG STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 17, 1:52 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 152 PM MST SAT JUL 17 2010 AZZ035-172130- COCHISE COUNTY AZ- 152 PM MST SAT JUL 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 230 PM MST... AT 142 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TOMBSTONE TO 12 MILES SOUTHEAST OF SIERRA VISTA...AND MOVING WEST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THESE STORMS INCLUDE...SIERRA VISTA...HUACHUCA CITY...CHARLESTON...NICKSVILLE...FAIRBANK...RAMSEY CANYON PRESERVE... FORT HUACHUCA AND WHETSTONE. LAT...LON 3180 10991 3134 10993 3136 11044 3181 11044 TIME...MOT...LOC 2052Z 100DEG 20KT 3172 11012 3149 11018 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:48 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 42 min |
| Jul 17, 1:52 PM MST | Special Weather Statement | TWC | Cochise | 38 min |
| Jul 17, 2:05 PM MST | Special Weather Statement | TWC | Graham | 40 min |
| Jul 17, 2:06 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 119 min |
| Jul 17, 2:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 46 min |
| Jul 17, 2:33 PM MST | Severe Thunderstorm Warning | TWC | Graham | 42 min |
| Jul 17, 2:40 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 50 min |
| Jul 17, 3:25 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 35 min |
| Jul 17, 3:31 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 80 min |
| Jul 17, 3:45 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 60 min |
| Jul 17, 4:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 55 min |
| Jul 17, 4:57 PM MST | Areal Flood Advisory | TWC | Pima | 51 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.